MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 14 VOLT BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 14 VOLT BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a low voltage advisory alarm.The battery clip was replaced.The patient was symptomatic or injured.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was additionally reported that the patient was not symptomatic or injured.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of low voltage alarm issue could not be confirmed with the returned 14v battery clip (lot # 8488854, 1 of 2).The returned 14v battery clip was unremarkable.Functional testing of the returned product did not reveal any functional issue.The system operated solely on each test battery/battery clip with an expected power cable disconnect alarm when the test 14v battery was disconnected.A root cause of the reported low voltage alarm issue could not be determined through this evaluation.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 patient handbook rev c, cautions the users to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.¿ under section 5, ¿alarms and troubleshooting¿ all alarm conditions are addressed.This includes ¿connect power¿ alarms.Low voltage advisory alarm.1.Promptly connect to a working or different power source (mobile power unit or two fully-charged heartmate 14 volt lithium-ion batteries).2.If alarm persists, call your hospital contact immediately.For more information, see page 228.No external power alarm.1.Immediately connect the system controller power cables to a working power source (functioning mobile power unit or two fully-charged heartmate 14 volt lithium-ion batteries).2.Call your hospital contact immediately if connecting to power does not resolve the alarm.Power cable disconnect alarm.1.Promptly connect the disconnected power cable to a working power source (mobile power unit or two fully-charged heartmate batteries).2.Call your hospital contact if reconnecting the power cable does not resolve the alarm.Under section 3, powering the system, describes how to use both 14v battery and 14v battery clips.Heartmate 3 instructions for use rev a, under section f, safety checklists, replace any equipment or system component that appears damaged or worn.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 14 VOLT BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18803153
Report Number2916596-2024-01275
Device Sequence Number15265960
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public813024010715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Lot Number8488854
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight50 KG